Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 37, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 16, 2004, 6:46 AM CDT for Brazoria County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 16, 2004, 7:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazoria County, TX
The radar
The Houston radar (KHGX), 36 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082 WFUS54 KHGX 161146 TORHOU TXC039-161215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 646 AM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... BRAZORIA COUNTY IN SOUTHEAST TEXAS * UNTIL 715 AM CDT * AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DANBURY... MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE TORNADO INCLUDE CHOCOLATE BAYOU AND LIVERPOOL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2917 9540 2909 9528 2923 9510 2939 9527 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:22 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 3:22 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 322 AM CDT WED JUN 16 2004 .DISCUSSION... CONVECTION BEGINNING TO FLARE ACROSS THE AREA THIS MORNING AS THIS NEXT VORT LOBE/JET MAX MOVES ASHORE. WILL LIKELY GO LIKELY FOR POP NUMBERS...AND KEEP THE FFA IN FOR THE ENTIRE CWA TODAY. ADDITIONAL DETAILS ON THE THREAT WILL BE ENUMERATED ON THE FFA/HWO LATER THIS MORNING. FORECAST TO BECOME A LITTLE LESS COMPLICATED LATE TONIGHT /TOMORROW (AND ON THROUGH THE WEEKEND) AS THE PESKY UPPER LOW FIN- ALLY WEAKENS AND LIFTS OUT TO THE NE. DEEP RIDGING BUILDING ACROSS THE SOUTHERN STATES TO PUT A DAMPER ON POPS THE NEXT SEVERAL DAYS. WHILE MODELS TRY TO BRING IN A SLUG OF DEEP TROPICAL MOISTURE OVER THE WEEKEND (ON THE LOW-LEVEL EASTERLY FLOW) SUBSIDENCE SHOULD WIN OUT (THAT IS SAVE FOR THE ISOLATED STUFF THAT THE SEABREEZE SHOULD GENERATE). THIS DRYISH SPELL PROGGED TO PERSIST ON THROUGH MOST OF NEXT WEEK...BUT MRF/GFSLR STILL PERSISTING IN INCREASING RAIN CHCS FOR THE EXTEME LATTER STAGES OF THE FORECAST AS UPPER LEVEL TROFFI- NESS HELPS PRODUCE A WEAK SHEAR AXIS OVER THE AREA. AT ANY RATE... THIS IS STILL QUITE A WAY OUT...AND LOW POPS SHOULD SUFFICE IN THE MEANTIME. 41/47/31 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH 5PM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 71 92 74 94 / 60 30 20 20 20 HOUSTON(IAH) 87 73 91 74 93 / 60 30 20 20 20 GALVESTON (GLS) 85 75 87 77 87 / 60 30 20 20 20 &&
Hazardous weather outlook, Jun 15, 7:32 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 732 AM CDT TUE JUN 15 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 732 AM CDT TUE JUN 15 2004 ...HEAVY RAINFALL POSSIBLE TODAY AND TONIGHT. DOWNBURSTS AND LARGE HAIL POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE AREA WILL BE POSITIONED NEAR THE CENTRAL TEXAS COAST TODAY. THE ATMOSPHERE OVER SOUTHEAST TEXAS IS QUITE MOIST AND UNSTABLE. ONGOING THUNDERSTORMS THIS MORNING WILL PRODUCE RAINFALL OF 1 TO 3 INCHES AND ISOLATED TOTALS UP TO 5 INCHES. DAYTIME HEATING WILL LEAD TO MORE THUNDERSTORMS BY THIS AFTERNOON. WIND PROFILES OVER THE AREA ARE VERY LIGHT WHICH WILL RESULT IN SLOW MOVEMENT OF THUNDERSTORMS THAT DEVELOP. THE SLOW MOVEMENT AND HIGH MOISTURE CONTENT OF THE ATMOSPHERE SHOULD RESULT ADDITIONAL HEAVY RAINFALL THIS AFTERNOON AND EVENING. AFTERNOON STORMS COULD PRODUCE 1 TO 3 INCHES OF RAIN WITH ISOLATED UP TO 5 INCHES. IN ADDITION...THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SHOULD THIS OCCUR...THE MAIN THREATS WOULD BE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER LEVEL LOW WILL CONTINUE TO PROVIDE A FOCUS FOR THUNDERSTORMS AND HEAVY RAIN ON WEDNESDAY. HIGH PRESSURE BUILDING ACROSS THE SOUTHERN STATES THE REST OF THE WEEK SHOULD REDUCE THUNDERSTORMS TO WIDELY SCATTERED SEA BREEZE ACTIVITY THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OF ROADWAYS TODAY. SPOTTER ACTIVATION FOR SEVERE THUNDERSTORMS MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:10 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 7:10 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 7:16 AM CDT | Tornado Warning | HGX | Galveston | 29 min |
| Jun 16, 8:26 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 3 hr |
| Jun 16, 9:14 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 11:25 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 3 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.